Oklahoma, 2003

Hail and Damaging Winds in Oklahoma, May 13 to 14, 2003

May 13 to 14, 2003 · NWS OUN · 71 events in 24 counties and zones

Overnight thunderstorms produced large damaging hail across central portions of Oklahoma. There were many reports of golfball size hail or greater with a report of hail greater than softballs.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$36,000
Crop damage
None recorded
Events
71

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Overnight thunderstorms produced large damaging hail across central portions of Oklahoma. There were many reports of golfball size hail or greater with a report of hail greater than softballs. This large hail caused widespread damage across portions of Oklahoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 13, 8:15 PM CST, 1 hour earlier.

Area forecast discussion, May 13, 8:15 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
915 PM CDT TUE MAY 13 2003

ONE LONE STORM GOT THROUGH CAP LATE THIS AFTN AND WILL EXIT OUR CWA
OVER THE NEXT HOUR. ANOTHER AREA OF THUNDERSTORMS HAVE BEEN ABLE TO
DEVELOP ACROSS SOUTHWEST OKLAHOMA. STILL THINK THINGS WILL REMAIN
ISOLATED THIS EVENING WITH CAP KEEPING THINGS IN CHECK ACROSS MOST
OF THE AREA. LOOKS LIKE BEST CHANCE WILL BE WITH ANYTHING THAT MOVES
SOUTH FROM COMPLEX THAT DEVELOPS TO OUR NORTH LATER TONIGHT. WILL
KEEP LIKLEY POPS IN NE AND DROP THEM TO SLIGHT CHANCE ACROSS PARTS
OF WEST. OTHERWISE ONLY MINOR CHANGES TO OTHER GRIDS.

30

--------------------------------------------------------------

339 PM CDT TUE MAY 13 2003

NEAR MERGER OF CONVECTIVE OUTFLOW BOUNDARY OVER NORTHEAST OKLAHOMA
WITH APPROACHING DRYLINE NOW IN NW OKLAHOMA AND SYNOPTIC SCALE COLD
FRONT CURRENTLY MOVING THROUGH NW KANSAS IS EXPECTED TO BE THE MOST
LIKELY AREA FOR NEW CONVECTION TO FORM THAT WOULD AFFECT THE
FORECAST AREA OVERNIGHT. THIS WILL RESULT IN LIKELY POPS ALONG AND
EAST OF A LINE FROM ABOUT MEDFORD TO STILLWATER...TO HOLDENVILLE.
FARTHER SOUTHWEST ALONG THE DRYLINE...CONVERGENCE MAY BE ENOUGH TO
OVERCOME CONVECTIVE INHIBITION THROUGH EARLY EVENING BEFORE
INHIBITION INCREASES...BUT AREAL COVERAGE SHOULD BE LOW IF AT ALL.

CAP IS EXPECTED TO STRENGTHEN OVER THE WESTERN HALF OF THE AREA
OVERNIGHT AS THE FLOW ABOVE THE SURFACE VEERS AND ADVECTS THE HOT
AIRMASS THAT IS CURRENTLY FORMING OVER THE PANHANDLE. THE RESULT MAY
BE A TIGHT GRADIENT FROM WEST TO EAST WITH REGARD TO POPS.

AN MCS MAY BE ONGOING EARLY WEDNESDAY MORNING...MAINLY OVER EASTERN
OKLAHOMA AND ARKANSAS THAT MAY BUILD WEST SOUTHWEST INTO THE LOW
LEVEL JET AXIS. 40 POPS WILL RETAINED OVER THE SOUTHEAST PARTS OF
THE AREA FOR THIS CONCERN. WEAK FRONTAL BOUNDARY WILL ALSO BE
PROGRESSING SOUTHEASTWARD THROUGH THE DAY...PROBABLY CLEARING
SOUTHEAST OKLAHOMA WEDNESDAY EVENING.

MOIST AND POTENTIALLY UNSTABLE AIRMASS SOUTH OF THE FRONT WILL BEGIN
TO ADVECT WESTWARD THEN NORTHWESTWARD BY THURSDAY AS THE NEXT
PROGGED SHORTWAVE TROUGH APPROACHES. CONVECTIVE INITIATION APPEARS
MOST LIKELY WEST OF THE AREA AREA DURING THESE PERIODS THAT COULD
EVENTUALLY MOVE EASTWARD INTO THE AREA. THE SCENARIO BECOMES MORE
COMPLICATED BY FRIDAY AND SATURDAY WITH THE SHORTWAVE UPPER LOW
MOVING THROUGH THE AREA...WARRANTING POPS FOR ALL AREAS BEFORE THE
ASSOCIATED FRONT MOVES EAST OF THE AREA BY EARLY SATURDAY.

OKC   66  82  62  80 /  30  30   0   0
HBR   65  84  61  80 /  30  20   0   0
SPS   66  86  66  83 /  30  30  20   0
GAG   58  81  54  77 /  20   0   0   0
PNC   64  81  57  77 /  60  20   0   0
DUA   66  83  66  83 /  30  40  30  20

.OUN...
OK...NONE.
TX...NONE.
JAMES
Hazardous weather outlook, May 13, 11:00 AM CST, 10 hours 15 minutes before
OKZ004>048-050>052-TXZ083>090-141200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT TUE MAY 13 2003

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK INCLUDES ALL OF WESTERN...CENTRAL...AND SOUTHEAST
OKLAHOMA AND WESTERN NORTH TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM LATE
AFTERNOON THROUGH TONIGHT.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM LATE
AFTERNOON THROUGH THE NIGHT.

DISCUSSION...
A SURFACE LOW PRESSURE CENTER WILL CONTINUE TO DEVELOP OVER
SOUTHWEST KANSAS AND MOVE SLOWLY EAST THROUGH THE AFTERNOON. THE
DRYLINE SOUTH OF THIS LOW IS EXPECTED TO MOVE AS FAR EAST AS THE
MAIN BODY OF NORTHWEST OKLAHOMA AFTER MID-AFTERNOON AND RANGE SOUTH
INTO THE SOUTHERN TEXAS PANHANDLE. A WEAK WARM FRONT ACROSS CENTRAL TEXAS
THAT THIS MORNING HAD LOWER 70 DEWPOINTS SOUTH OF IT WILL MOVE INTO
SOUTHERN OKLAHOMA BY EARLY EVENING. THIS WILL PROVIDE INCREASINGLY
FAVORABLE CONDITIONS NEAR THE SURFACE.

ALTHOUGH BOUNDARY LAYER MOISTURE WILL CONTINUE TO INCREASE RAPIDLY
OVER MOST OF THE RISK AREA BOOSTING CAPE VALUES...STRONG WARM AIR
ADVECTION ABOVE THE MOIST LAYER WILL SERVE AS AN INHIBITOR TO STORM
DEVELOPMENT. HOWEVER...STRONG SURFACE HEATING ACROSS THE SOUTHERN
TEXAS PANHANDLE AND WESTERN NORTH TEXAS MAY HELP TO START STORMS
ALONG THE DRYLINE.

SHEAR PROFILES SHOULD BE SUFFICIENT FOR THE DEVELOPMENT OF SUPERCELL
STORMS IF STRONG SURFACE HEATING CAN OVERCOME THE CAPPING THERMAL
INVERSION THAT WILL BE INCREASING OVER THE AREA THROUGH THE DAY.

A SECONDARY FEATURE FOR DEVELOPMENT MAY BE AN OLD OUTFLOW BOUNDARY
ACROSS NORTHEAST OKLAHOMA FROM MORNING STORMS IN SOUTHEAST KANSAS.

AFTER MIDNIGHT A COLD FRONT IS EXPECTED TO MOVE INTO NORTHWEST
OKLAHOMA. THIS BOUNDARY WILL PROVIDE YET ANOTHER FOCUS FOR STORM
DEVELOPMENT OVERNIGHT. NORTH CENTRAL AND CENTRAL OKLAHOMA ARE AREAS
MOST LIKELY TO HAVE STORMS OVERNIGHT AS THE FRONT MOVES SOUTHEAST
INTO AN AREA OF DEEPER MOISTURE AND MORE FAVORABLE BOUNDARY LAYER
WINDS. THESE STORMS MAY ORGANIZE INTO A MESOSCALE CONVECTIVE SYSTEM
LATER TONIGHT AND EARLY WEDNESDAY.

THE MAIN THREATS FROM LATE AFTERNOON AND EVENING STORMS WOULD BE
LARGE HAIL AND STRONG WINDS. ALTHOUGH THE TORNADO THREAT IS NON-
ZERO...IT IS EXPECTED TO BE LOW. THE MAIN OVERNIGHT THREATS ARE
EXPECTED TO BE STRONG WINDS AND LARGE HAIL.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY MAY 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY THROUGH LATE FRIDAY.
THE GREATEST RISK OF SEVERE WEATHER WILL BE ON WEDNESDAY AND
THURSDAY.

OTHER HAZARDOUS WEATHER...
NONE

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.

WR

In the hours before

Local storm report, May 13, 6:51 PM CST, 2 hours 24 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
751 PM CDT TUE MAY 13 2003

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0745 PM    11 WSW GRAYBACK           TX   .88 INCH HAIL
05/13/03   WILBARGER                      REPORTED BY THE PUBLIC

SBS
Special weather statement, May 13, 7:05 PM CST, 2 hours 10 minutes before
TXZ089-140115-

SIGNIFICANT WEATHER ADVISORY
NATIONAL WEATHER SERVICE NORMAN OK
805 PM CDT TUE MAY 13 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER COUNTY.

A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF DUNDEE AT 805
PM CDT...MOVING EAST AT 35 MPH.

LARGE HAIL WILL BE LIKELY WITH THIS STORM.

PEOPLE IN ARCHER COUNTY SHOULD MONITOR THIS STORM CLOSELY. LISTEN FOR
WARNINGS AND WATCH FOR THREATENING WEATHER CONDITIONS AS THIS STORM
APPROACHES.

WR
Special weather statement, May 13, 7:16 PM CST, 1 hour 59 minutes before
TXZ086-140130-

SIGNIFICANT WEATHER ADVISORY
NATIONAL WEATHER SERVICE NORMAN OK
816 PM CDT TUE MAY 13 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHERN WICHITA COUNTY.

A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF KAMAY AT 816 PM
CDT...MOVING EAST AT 35 MPH.

LARGE HAIL HAS OCCURRED WITH THIS STORM. THE MAIN CORE OF THE STORM
WILL PASS INTO ARCHER COUNTY FROM THE WEST.

PEOPLE IN SOUTHERN WICHITA COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LISTEN FOR WARNINGS AND WATCH FOR THREATENING WEATHER CONDITIONS AS
THIS STORM APPROACHES.

WR
Local storm report, May 13, 7:25 PM CST, 1 hour 50 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
825 PM CDT TUE MAY 13 2003

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0805 PM    8 S GRAYBACK              TX   2.75 INCH HAIL
05/13/03   WILBARGER                      REPORTED BY A MOTORIST
                                          TRAVELLING ON HWY 283
                                          DAMAGE TO WINDSHIELD

SBS
Special weather statement, May 13, 7:35 PM CST, 1 hour 40 minutes before
TXZ086-140145-

SIGNIFICANT WEATHER ADVISORY
NATIONAL WEATHER SERVICE NORMAN OK
835 PM CDT TUE MAY 13 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHERN WICHITA COUNTY.

A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF KAMAY AT 835
PM CDT...MOVING SOUTHEAST AT 35 MPH.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE IN SOUTHERN WICHITA
COUNTY. THE SEVERE THREAT SHOULD REMAIN OVER ARCHER COUNTY.

WR
Local storm report, May 13, 7:37 PM CST, 1 hour 38 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
837 PM CDT TUE MAY 13 2003

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0835 PM    7 S DUNDEE                TX   .75 INCH HAIL
05/13/03   ARCHER                         REPORTED BY THE PUBLIC

SBS

The radar

The Norman radar (KTLX), 88 km away, was scanning. The volume nearest the first event began at 03:15 UTC.

Open the radar archive at this moment

Event by event

69 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Kiowa

When
May 13, 9:15 PM CST
Where
Kiowa County, Mountain View
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.717, -97.883

Hail, Washita

When
May 13, 9:37 PM CST
Where
Washita County, 5 mi E of Cordell
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.417, -97.600

Hail, Caddo

When
May 13, 10:45 PM CST
Where
Caddo County, 1 mi S of Hinton
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.517, -97.950

Hail, Caddo

When
May 13, 10:45 PM CST
Where
Caddo County, Binger
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.150, -99.300

Hail, Caddo

When
May 13, 11:20 PM CST
Where
Caddo County, 4 mi SE of Hydro
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.333, -98.133

Hail, Custer

When
May 14, 12:35 AM CST
Where
Custer County, Weatherford
Measured
3 in hail
Reported by
BROADCAST MEDIA
Coordinates
34.917, -97.767

Hail, Caddo

When
May 14, 12:38 AM CST
Where
Caddo County, 2 mi W of Cyril
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.150, -97.267

Hail, Caddo

When
May 14, 12:40 AM CST
Where
Caddo County, 2 mi W of Cyril
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.433, -97.650

Hail, Caddo

When
May 14, 12:48 AM CST
Where
Caddo County, 2 mi W of Cyril
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.800, -97.600

Hail, Caddo

When
May 14, 12:55 AM CST to 1:10 AM CST
Where
Caddo County, Cyril
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.783, -97.950

Hail, Caddo

When
May 14, 12:55 AM CST
Where
Caddo County, 2 mi W of Cyril
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.417, -97.600

Hail, Caddo

When
May 14, 12:58 AM CST
Where
Caddo County, 2 mi W of Cyril
Measured
1.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.033, -98.967

Hail, Custer

When
May 14, 1:10 AM CST
Where
Custer County, Weatherford
Measured
2.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.333, -97.400

Hail, Grady

When
May 14, 1:25 AM CST
Where
Grady County, Rush Spgs
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.183, -97.150

Thunderstorm Wind, Grady

When
May 14, 1:25 AM CST
Where
Grady County, Rush Spgs
Measured
56 kt (64 mph) estimated gust
Property damage
$200
Reported by
EMERGENCY MANAGER
Coordinates
34.233, -97.267

Shingles were blown off several houses.

Hail, Grady

When
May 14, 1:30 AM CST
Where
Grady County, 6 mi SE of Rush Spgs
Measured
1 in hail
Property damage
$2,000
Reported by
GENERAL PUBLIC
Coordinates
34.183, -97.133

Hail damaged a car.

Hail, Stephens

When
May 14, 2:00 AM CST
Where
Stephens County, Alma
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.317, -97.150

Thunderstorm Wind, Stephens

When
May 14, 2:15 AM CST
Where
Stephens County, Duncan
Measured
65 kt (75 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
35.733, -98.383

Utility poles were reported downed for three miles.

Hail, Dewey

When
May 14, 2:28 AM CST
Where
Dewey County, Vici
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.500, -97.117

Hail, Caddo

When
May 14, 2:30 AM CST
Where
Caddo County, Cogar
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.000, -98.800

Hail, Grady

When
May 14, 2:30 AM CST
Where
Grady County, Alex
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.933, -97.117

Hail, Carter

When
May 14, 2:30 AM CST
Where
Carter County, 1 mi S of Lone Grove
Measured
2.75 in hail
Reported by
AMATEUR RADIO
Coordinates
36.717, -99.900

Hail, Stephens

When
May 14, 2:35 AM CST
Where
Stephens County, 2 mi SE of Velma
Measured
5.25 in hail
Property damage
$10,000
Reported by
GENERAL PUBLIC
Coordinates
34.617, -97.217

Many windows were reported broken along with several damaged trees. Power lines were also downed.

Hail, Garvin

When
May 14, 2:38 AM CST
Where
Garvin County, 2 mi S of Lindsay
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.850, -98.417

Hail, Stephens

When
May 14, 2:45 AM CST
Where
Stephens County, Alma
Measured
2 in hail
Property damage
$4,000
Reported by
GENERAL PUBLIC
Coordinates
36.683, -99.200

Seven north facing house windows were reported broken along with a truck window.

Hail, Dewey

When
May 14, 2:49 AM CST
Where
Dewey County, Taloga
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.000, -96.717

Hail, Carter

When
May 14, 2:50 AM CST
Where
Carter County, 2 mi E of Graham
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.083, -96.617

Hail, Carter

When
May 14, 3:00 AM CST
Where
Carter County, 1 mi W of Ardmore
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.583, -99.567

Hail, Carter

When
May 14, 3:00 AM CST
Where
Carter County, 5 mi N of Lone Grove
Measured
1.25 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.500, -97.117

Hail, Carter

When
May 14, 3:07 AM CST
Where
Carter County, Ardmore
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.733, -98.350

Hail, Carter

When
May 14, 3:15 AM CST
Where
Carter County, Springer
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.417, -98.683

Hail, Blaine

When
May 14, 3:20 AM CST
Where
Blaine County, Greenfield
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.283, -96.950

Hail, Murray

When
May 14, 3:30 AM CST
Where
Murray County, Davis
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.367, -99.617

Hail, Dewey

When
May 14, 3:30 AM CST
Where
Dewey County, 7 mi NW of Oakwood
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.433, -99.400

Hail, Love

When
May 14, 3:30 AM CST
Where
Love County, Marietta
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.233, -99.233

Hail, Harper

When
May 14, 3:35 AM CST
Where
Harper County, Laverne
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.267, -96.750

Hail, Garvin

When
May 14, 3:40 AM CST
Where
Garvin County, 4 mi SW of Wynnewood
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.267, -98.483

Hail, Blaine

When
May 14, 3:42 AM CST
Where
Blaine County, Watonga
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.083, -96.767

Hail, Woodward

When
May 14, 3:45 AM CST
Where
Woodward County, 17 mi N of Mooreland
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
36.000, -98.800

Hail, Marshall

When
May 14, 3:45 AM CST
Where
Marshall County, Kingston
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.000, -98.800

Hail, Marshall

When
May 14, 3:45 AM CST
Where
Marshall County, Little City
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.083, -96.767

Hail, Woodward

When
May 14, 3:52 AM CST
Where
Woodward County, Ft Supply
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
34.000, -96.383

Hail, Murray

When
May 14, 4:00 AM CST
Where
Murray County, Davis
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.950, -96.633

Hail, Blaine

When
May 14, 4:02 AM CST
Where
Blaine County, 2 mi E of Greenfield
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.000, -96.383

Hail, Woods

When
May 14, 4:05 AM CST
Where
Woods County, 16 mi SE of Waynoka
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.117, -98.383

Hail, Carter

When
May 14, 4:15 AM CST
Where
Carter County, 5 mi E of Gene Autry
Measured
2.75 in hail
Property damage
$10,000
Reported by
GENERAL PUBLIC
Coordinates
33.900, -96.217

Several vehicles were damaged.

Hail, Ellis

When
May 14, 4:15 AM CST
Where
Ellis County, Fargo
Measured
1.5 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.933, -96.300

Hail, Woodward

When
May 14, 4:16 AM CST
Where
Woodward County, Woodward
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.750, -98.750

Hail, Woodward

When
May 14, 4:35 AM CST
Where
Woodward County, 4 mi W of Mutual
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.833, -96.483

Hail, Johnston

When
May 14, 4:37 AM CST
Where
Johnston County, 2 mi N of Ravia
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.883, -98.467

Hail, Major

When
May 14, 4:45 AM CST
Where
Major County, Fairview
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.600, -98.267

Hail, Marshall

When
May 14, 4:51 AM CST
Where
Marshall County, Madill
Measured
1.75 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
35.217, -97.450

Hail, Dewey

When
May 14, 5:00 AM CST
Where
Dewey County, 7 mi NW of Oakwood
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.217, -97.450

Hail, Dewey

When
May 14, 5:10 AM CST
Where
Dewey County, 7 mi NW of Oakwood
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.867, -96.583

Hail, Marshall

When
May 14, 5:10 AM CST
Where
Marshall County, Madill
Measured
1.75 in hail
Property damage
$5,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
34.883, -96.400

Several homes had windows broken and damage to vinyl siding.

Hail, Bryan

When
May 14, 5:15 AM CST
Where
Bryan County, Durant
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.833, -96.283

Hail was reported at Southeastern Oklahoma State University.

Hail, Marshall

When
May 14, 5:15 AM CST
Where
Marshall County, McBride
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.967, -96.333

Hail, Bryan

When
May 14, 5:16 AM CST
Where
Bryan County, Durant
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.883, -98.200

Hail, Blaine

When
May 14, 5:20 AM CST
Where
Blaine County, Okeene
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.100, -98.750

Hail, Bryan

When
May 14, 5:34 AM CST
Where
Bryan County, Utica
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.300, -98.900

Hail, Bryan

When
May 14, 5:35 AM CST
Where
Bryan County, Roberta
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.450, -98.350

Hail, Custer

When
May 14, 5:45 AM CST
Where
Custer County, Thomas
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.317, -98.333

Hail, Bryan

When
May 14, 5:55 AM CST
Where
Bryan County, 1 mi SE of Colbert
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.517, -98.517

Hail, Blaine

When
May 14, 6:20 AM CST
Where
Blaine County, 8 mi W of Geary
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.533, -98.717

Hail, Canadian

When
May 14, 6:30 AM CST
Where
Canadian County, 8 mi W of Calumet
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.883, -98.233

Hail, Cleveland

When
May 14, 7:32 AM CST
Where
Cleveland County, Norman
Measured
0.88 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
34.883, -98.233

Hail was reported near the intersection of 36th Street and Robinson Street.

Hail, Cleveland

When
May 14, 7:35 AM CST
Where
Cleveland County, Norman
Measured
0.88 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
34.883, -98.233

Hail, Pontotoc

When
May 14, 10:32 AM CST
Where
Pontotoc County, Francis
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.883, -98.233

Hail, Pontotoc

When
May 14, 10:40 AM CST
Where
Pontotoc County, Allen
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.883, -98.233

Hail, Hughes

When
May 14, 10:46 AM CST
Where
Hughes County, Gerty
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.533, -98.717

Hail, Hughes

When
May 14, 11:08 AM CST
Where
Hughes County, 5 mi W of Calvin
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.783, -97.950

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2003Every state in 2003This day in weather historyWarnings in Oklahoma, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360671, 5360672, 5360673, 5360674, 5360675, 5360676, 5360677, 5360678, 5360679, 5359721, 5360680, 5360681, 5360682, 5360683, 5360684, 5360685, 5360686, 5360687, 5360688, 5360689, 5360690, 5360691, 5360692, 5360693, 5360694, 5360695, 5360729, 5360730, 5360731, 5360732, 5360733, 5360734, 5360735, 5360736, 5360737, 5360738, 5360739, 5360740, 5360741, 5360742, and more.